Will the use of Flomax and Avodart, affect my eyes being dilated?
FEB 21, 2014
I'm having my eyes dilated and wondered if the use of Flomax and Avodart will prolong the dilation or interfere with the dilation in any other way.
Flomax (tamsulosin) and Avodart (dutasteride) are drugs used to treat benign prostatic hyperplasia. The first agent, Flomax, does interfere with pupil dilation by reducing the amount of dilation that occurs in some men taking this agent. Dilation problems related to using this drug are not usually an issue during an eye examination. Rather, problems can occur during cataract surgery where the pupil may not dilate as well as normal, may not stay dilated as long as normal, and the iris may become floppy. The condition is known as the floppy iris syndrome. Each of these issues can make cataract surgery more difficult. A patient taking Flomax should inform his eye surgeon, so that special techniques can be used to mitigate these side effects of the drug.